Alert archive / Michigan / Small Craft Advisories in 2013
Small Craft Advisory 64, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 1, 2013, 3:16 AM EDT. It took effect at Sep 2, 2013, 12:00 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2013, 3:16 AM EDT (07:16 UTC)
- In effect from
- Sep 2, 2013, 12:00 AM EDT
- Expired
- Sep 3, 2013, 2:00 AM EDT
- In force
- 26 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 11:23 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 31, 11:23 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1123 PM EDT SAT AUG 31 2013 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 309 PM EDT SAT AUG 31 2013 MAINLY DRY CONDITIONS ARE EXPECTED FOR TONIGHT AS A WEAK AREA OF HIGH PRESSURE SLIDES THROUGH THE GREAT LAKES. ON SUNDAY...A COLD FRONT WILL APPROACH WITH CHANCES FOR SHOWERS AND STORMS INCREASING. THE HIGHEST LIKELIHOOD OF PRECIPITATION WILL BE DURING THE AFTERNOON AND EVENING HOURS. THE COLD FRONT WILL PASS OFF TO THE EAST SUNDAY NIGHT WITH SHOWER AND STORM CHANCES ENDING THROUGH THE COURSE OF THE NIGHT. BEHIND THE FRONT...COOLER AIR WITH MUCH LESS HUMIDITY IS EXPECTED AS NORTHERLY WINDS SWEEP ACROSS THE STATE. HIGHS ON LABOR DAY WILL GENERALLY BE IN THE LOWER 70S ACROSS THE AREA WITH BEACH TEMPERATURES LIKELY HOLDING IN THE UPPER 60S TO AROUND 70. DRY AND COOLER WEATHER WILL CONTINUE FOR TUESDAY. TEMPERATURES WILL REBOUND TO NEAR NORMAL FOR WEDNESDAY THROUGH FRIDAY. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 309 PM EDT SAT AUG 31 2013 MAIN CONCERN IN THE SHORT TERM IS CHANCES FOR SHOWERS AND STORMS SUNDAY AND SUNDAY NIGHT AS A COLD FRONT TRAVERSES THE AREA. COMPACT VORT CAN BE SEEN SPINNING OUT OF SOUTHERN SASK THIS AFTERNOON WITH A COLD FRONT AHEAD OF THE FEATURE AT THE SURFACE ACROSS THE DAKOTAS. IT IS THIS UPPER SHORTWAVE AND ASSOCIATED SURFACE FRONT THAT PIVOT INTO THE GREAT LAKES TOMORROW. CLOUDS ARE NOT EXPANSIVE WITH THE SYSTEM AND BUFKIT OVERVIEWS DO NOT SOME IMPRESSIVE DEEP MOISTURE EITHER AS IT MOVES THROUGH SUNDAY AND SUNDAY EVENING. HAVE MAINLY CHANCE POPS IN PLACE SUNDAY AND SUNDAY NIGHT WITH THE HIGHEST POPS SUNDAY AFTERNOON AND EVENING REACHING LIKELY IN THE SOUTH AND EAST. SURFACE MOISTURE DOES SURGE TOMORROW...SO EXPECTING SOME CONVECTION WITH THE SYSTEM. THE AMOUNT OF DESTABILIZATION WILL BE KEY TO THE STRENGTH OF THE STORMS AND AT THIS POINT CONFIDENCE IN SIGNIFICANT SUNSHINE IS NOT HIGH. TOMORROW AFTERNOON AND EVENING HOWEVER 4PM TO 11PM WILL BE THE TIME FRAME TO WATCH ESPECIALLY IF WE HAVE SIGNIFICANT BREAKS AND WE WARM UP. OTHERWISE...TONIGHT SHOULD BE FAIRLY QUIET WITH STRATUS AND SOME LIGHT FOG FILLING BACK IN. THE NAM IS FAIRLY BULLISH ON THE LOW CLOUDS GOING OVERCAST ONCE AGAIN. THINK THERE WILL BE ENOUGH WIND OFF THE DECK TO KEEP FOG FROM BECOMING TO MUCH OF AN ISSUE IN THE PUBLIC FORECAST. DRY AND PARTLY CLOUDY WEATHER FOR LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. COULD BE PATCHES OF LAKE STRATOCU OFF OF LAKE MICHIGAN AS DELTA T/S INCREASE INTO THE LOWER TEENS C. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 309 PM EDT SAT AUG 31 2013 A RATHER QUIET WEEK IS EXPECTED ALTHOUGH IT DOES LOOK MORE FALLISH AS WE WILL SEE A BIGGER OSCILLATION IN DAY TO DAY TEMPS. HIGH PRESSURE WILL BE IN CONTROL TUESDAY WITH COOLISH TEMPS OF 70 TO 75. BUT AS RETURN FLOW KICKS IN WE WILL SEE A BRIEF WARMUP ON WED WITH TEMPS APPROACHING 80. A COLD FRONT IS PROGGED TO DROP SE ACROSS THE CWA WED AFTERNOON/EVENING...BUT IT WILL NOT BE ABLE TO TAP ANY GULF MOISTURE SO IT MAY VERY WELL PASS THROUGH DRY. THIS FRONT WILL PUSH HIGHS BACK INTO THE 70 TO 75 DEGREE RANGE FOR THURSDAY. HOWEVER ANY COOL SPELL LOOKS TO BE BRIEF AGAIN AS THE REGION IS ALREADY SEEING RETURN FLOW BY FRIDAY WHICH SHOULD PUSH TEMPS BACK TO THE UPPER 70S TO LOWER 80S FOR FRI/SAT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1118 PM EDT SAT AUG 31 2013 SOME FOG IS STARTING TO APPEAR IN THE OBSERVATIONS AS OF 03Z. KAMN AND KRNP BOTH HAVE MVFR BR. TEMPERATURES CONTINUE TO COOL AND THAT SHOULD LEAD TO LOW CLOUDS AND FOG FORMING/EXPANDING IN THE NEXT FEW HOURS. WILL MAINTAIN THE THEME OF THE FORECAST SHOWING IFR/MVFR FOG AND LOW CLOUDS DEVELOPING. BY 15Z CONDITIONS SHOULD IMPROVE TO VFR. A COLD FRONT CUTS SOUTHEASTWARD THROUGH THE REGION SUNDAY AFTERNOON. IT COULD TOUCH OFF AN ISOLATED STORM AFTER 19Z. RIGHT NOW THE GREATER RISK FOR FRONTAL STORMS APPEARS TO BE EAST OF KLAN AND KJXN. WILL HOLD OFF ON ADDING AFTERNOON STORMS TO THE FORECAST AT THIS TIME. && .MARINE... ISSUED AT 309 PM EDT SAT AUG 31 2013 WINDS AND WAVES ARE EXPECTED TO BE AT FAIRLY TAME VALUES TONIGHT THROUGH MUCH OF SUNDAY. WAVES ARE EXPECTED TO BE TWO FEET OR LESS THROUGH SUNDAY EVENING. SUNDAY NIGHT INTO LABOR DAY IS A TIME FRAME OF CONCERN HOWEVER AS NORTHERLY FLOW BRINGING IN COOLER AIR IS EXPECTED TO KICK UP WAVES AND THEREFORE THREATS TO SMALLER CRAFT AND SWIMMERS. NORTH WINDS ARE EXPECTED TO BEGIN RAMPING UP RIGHT AROUND SUNSET SUNDAY EVENING WITH NORTH WINDS INCREASING TO 15 TO 25 KNOTS FROM NORTH TO SOUTH DOWN THE LAKE THROUGH THE COURSE OF THE NIGHT. THE WINDS WILL REMAIN UP THROUGH LABOR DAY...DIMINISHING SOME MONDAY NIGHT. IT APPEARS A SMALL CRAFT ADVISORY AND A BEACH HAZARDS STATEMENT WILL BE NEEDED FOR LATE SUNDAY NIGHT AND ESPECIALLY LABOR DAY. AT THIS POINT PLAN ON HOLDING OFF SINCE IT IS A LATE THIRD PERIOD AND MAINLY FOURTH PERIOD EVENT. TONIGHT/S SHIFT CAN REEVALUATE AND ISSUE IF NECESSARY. LABOR DAY AFTERNOON LOOKS TO BE THE TIME FRAME OF THE HIGHEST WAVES AT WEST MICHIGAN BEACHES. BEACH POPULATION MAY BE KEPT DOWN SOME BY POTENTIAL CLOUD COVER AND TEMPS HOLDING IN THE 60S ON THE COAST. IT IS A HOLIDAY THOUGH AND WAVES AND BEACH HAZARDS WILL BE HIGH. GIVEN THE NORTH FLOW...NORTH SIDES OF NORTH PIERS WILL SEE THE HIGHEST SWIM RISK DUE TO STRUCTURAL CURRENTS. && .HYDROLOGY... ISSUED AT 309 PM EDT SAT AUG 31 2013 ALL RIVER GAGING SITES ARE CURRENTLY WITHIN BANK...ALTHOUGH PORTIONS OF THE GRAND AND KALAMAZOO RIVER BASINS ARE SEEING HIGHER THAN NORMAL FLOWS DUE TO RECENT RAINFALL. GENERALLY RAINFALL AMOUNTS WITH THE SUNDAY/SUNDAY NIGHT SYSTEM ARE EXPECTED TO BE LESS THAN A QUARTER OF AN INCH...WITH MAINLY DRY CONDITIONS EXPECTED EARLY TO MID WEEK. OVERALL...HYDRO CONCERNS ARE LIMITED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...DUKE SHORT TERM...DUKE LONG TERM...JK AVIATION...MJS HYDROLOGY...DUKE MARINE...DUKE
Hazardous weather outlook, Aug 31, 8:40 PM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 840 PM EDT SAT AUG 31 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010745- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 840 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-010745- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 840 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND NIGHT. HIGH WINDS AND WAVES ARE LIKELY OVER ALL OF LAKE MICHIGAN ON LABOR DAY... POSING A THREAT TO SMALL CRAFT AND BEACH GOERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE 93
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:16 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 47 hr |
| Sep 1, 7:19 PM EDT | Special Weather Statement | GRR | Manistee | 41 min |
Nearby
Small Craft Advisories in Michigan, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.